MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TFFB-36-149-ZT
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Occlusion (1984); No Code Available (3191)
Date of Event 04/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter) unknown as not provided.(b)(4).Investigation- a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions (mi) and quality control was conducted for the purpose of this investigation.The device was not returned.Inspection of the device could not be performed.Because the device was not returned a physical inspection of the device was not performed.Per mi and qc, there are several 100% qc inspections performed on the assembly processes that impacts trigger wire removal forces.Manufacturing records for lot 5579395 were reviewed.There were zero(0) non conformances detected/recorded during manufacturing of the batch.Per the ifu bowing of the system may occur if the trigger wire is under tension.In addition, excessive force may cause the graft position to be altered.If excessive resistance or delivery system movement is noted, instructions are provided for the physician to stop and access the situation.The amount of tension on the trigger wire can be reduced by loosening the pin vise and slightly pulling the inner-cannula to move the top cap down over the suprarenal stent.The ifu section for troubleshooting, provides additional instructions to be performed only if unable to remove the proximal trigger-wires.The graft position may be compromised while attempts are made to release the trigger wires.Therefore caution must be practiced during trigger wire removal, top cap advancement and subsequent suprarenal stent deployment.Per the ifu, the position of the main body must be monitored/verified prior to deploying the main body graft.Complaint has been confirmed for difficult to deploy.Based on this information, the definitive root cause could not be determined.
 
Event or Problem Description
While performing a aaa with a 36mm x 149mm main body graft.The graft positioned just below right renal and deployed as normal until contralateral limb opened.The contralateral limb cannulated then went to deploy the suprarenal stent.The proximal trigger wire release was undone, but unable to pull out trigger wire.After much force the trigger wire pulled out, but this had pulled the graph down.The graph was repositioned to just below the right renal again and then tried to do the top cap.Undid the pin vice held grey introducer still and tried to push the top cap off but the introducer wire kept bowing and top cap would not come off.The physician tried a number of times and eventually the top cap came off, but with all the pushing it had pushed the graft up and covered the right renal.The physician had to then cannulate the renal and place a stent into the right renal.The rest of the graft was deployed without incidence.The patient did not require an additional procedure due to this occurrence, however she did require a renal stent to be placed into r) renal as the graft had jumped forward with all the force to get the top cap off.Adverse effect to the patient as a result of this occurrence was reported as - impaired renal flow due to graft covering r) renal.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.The wire and grip of the zenith flex aaa endovascular graft bifurcated main body was returned for evaluation.The trigger wire was still attached to the trigger wire release mechanism.The wire was found coiled around itself multiple times.Two bends were noted in the wire: one small bend about 8 mm from the distal end (top cap) (approximately 30 degrees) and a second small bend 11 mm from the distal end (or at the proximal end of the black mark) (approximately 30 degrees).No other significant observations were noted.A document based investigation evaluation was also performed.Review of device history record shows no nonconforming events which could contribute to this failure mode.There was one additional reported complaints for this lot number.The device is shipped with instructions for use (ifu) which explains intended use of the device, correct deployment procedure, trigger wire release troubleshooting and warnings and precautions.Based on the information provided and results of the investigation, a definitive root cause could not conclusively be determined.Per the quality engineering risk assessment no further action is required.Monitoring for similar complaints will continue.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5631183
Report Number1820334-2016-00282
Device Sequence Number26896
Product Code MIH
UDI-Device Identifier10827002484358
UDI-Public(01)10827002484358(17)170122(10)5579395
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTFFB-36-149-ZT
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/12/2016
Device Age3 MO
Event Location Hospital
Initial Date Received by Manufacturer 04/15/2016
Supplement Date Received by Manufacturer08/04/2017
Initial Report FDA Received Date05/04/2016
Supplement Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR